Alert archive / Tennessee / River Flood Advisories in 2021
River Flood Advisory 122, NWS Nashville, TN
NWS Nashville, TN issued this river flood advisory at Dec 18, 2021, 5:38 AM CST for Giles County, Tennessee. It was in force for 11 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 18, 2021, 5:38 AM CST (11:38 UTC)
- Expired
- Dec 18, 2021, 5:03 PM CST
- In force
- 11 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Giles County, TN
The radar
The Northeast Alabama radar (KHTX), 86 km from the middle of the area, began a volume at 11:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Richland Creek near Pulaski (PLKT1).
- Action stage
- 16 ft
- Minor stage
- 20 ft
- Moderate stage
- 30 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03584045, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
074
WGUS84 KOHX 181138
FLSOHX
Flood Advisory
National Weather Service Nashville TN
538 AM CST Sat Dec 18 2021
...The National Weather Service in Nashville has issued a Flood
Advisory for the following rivers in Tennessee...
Richland Creek Above Pulaski affecting Giles County.
For the Richland Creek...including Pulaski...elevated river levels
are forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an
alternative route.
Caution is urged when walking near riverbanks.
Additional information is available at www.weather.gov.
The next statement will be issued this evening at 600 PM CST.
&&
TNC055-190000-
/O.NEW.KOHX.FL.Y.0122.211218T1138Z-211219T0000Z/
/PLKT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
538 AM CST Sat Dec 18 2021
...FLOOD ADVISORY IN EFFECT FROM EARLY THIS MORNING THROUGH THIS
AFTERNOON...
* WHAT...Multiple rounds of heavy rainfall have led to flooding.
* WHERE...Richland Creek Above Pulaski.
* WHEN...From early this morning to this evening.
* IMPACTS...At 16.0 feet, Flooding of low lying agricultural land
along the river begins
* ADDITIONAL DETAILS...
- At 5:00 AM CST Saturday the stage was 16.2 feet and cresting.
- Forecast...The river is expected to fall to 7.9 feet
Wednesday evening.
- Action stage is 16.0 feet.
- Flood stage is 20.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3501 8696 3514 8712 3533 8712 3533 8696
3518 8696 3505 8688
$$
Adcock1 follow-up statement
802
WGUS84 KOHX 182303
FLSOHX
Flood Advisory
National Weather Service Nashville TN
503 PM CST Sat Dec 18 2021
...The Flood Advisory is cancelled for the following rivers in
Tennessee...
Richland Creek Above Pulaski affecting Giles County.
TNC055-190015-
/O.CAN.KOHX.FL.Y.0122.000000T0000Z-211218T2303Z/
/PLKT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
503 PM CST Sat Dec 18 2021
...FLOOD ADVISORY IS CANCELLED...
The Flood Advisory is cancelled for
the Richland Creek Above Pulaski.
* ADDITIONAL DETAILS...
- At 5:00 PM CST Saturday the stage was 15.3 feet and falling.
- Forecast...The river is expected to fall to 8 feet by
Wednesday evening.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3501 8696 3514 8712 3533 8712 3533 8696
3518 8696 3505 8688
$$
ShamburgerWhat forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Dec 18, 5:26 AM CST, 12 minutes earlier.
Area forecast discussion, Dec 18, 5:26 AM CST, 12 minutes before
Area Forecast Discussion National Weather Service Nashville TN 526 AM CST Sat Dec 18 2021 .UPDATE... FOR 12Z AVIATION DISCUSSION. && .DISCUSSION... Looking at radar we sit between two sets of showers this morning, with some showers currently moving up through Alabama and a line of showers to our northwest. Expect for two rounds of showers today, with one round this morning and another this afternoon/evening. This morning's round should move through pretty quickly, with the best chance for those along and east of I-65. Our second round of showers will come along the cold front expected to move through later today. This line is expected to be dwindling as it moves through the area, so highest rainfall amounts from this line will likely be in our northwestern counties with things falling apart as it moves eastward. When all is said and done, most of the area can expect around 0.5". Those in our southeastern counties could see a bit more than this, since they will likely be the rainfall winner seeing both rounds of rain. Severe weather is not expected, but there will be some instability in the area for a few isolated t'storms to develop this morning and afternoon. Showers will exit the area overnight. Starting tomorrow, not a whole lot to talk about in terms of the forecast for the foreseeable future with dry conditions in place. Closed low will move along the Gulf Coast by Tuesday and eventually move up the east coastline by midweek. The low will be far enough south that we shouldn't see any impacts in our area besides a few more clouds on Tuesday. Highs will be cooler tomorrow with highs in the 40s, but do expect temps to creep up a little each day with highs in the 50s for most of the week thereafter. Overnight lows will be much cooler starting tomorrow night through at least Wednesday night, with most of the area in the 20s to low 30s. Models are having a difficult time with what will be going on following that low pressure, which leaves some uncertainty as we reach the end of next week. Consensus currently is for us to remain in our dry pattern, but this could change. For those interested, the way too early Christmas Eve/Day forecast suggests that temps will be on the rise, with highs moving into the 60s. && .AVIATION... 12Z TAF DISCUSSION. More rain chances and an approaching cold front will keep MVFR/IFR cigs/vis and even LIFR cigs/vis possible this morning. Southerly winds around 10 knots gusting to 15 knots by mid morning will eventually be northerly around 10 knots gusting to 15 knots by the evening as the cold front moves through the area today. Best chances for rain will be in the afternoon to early evening, but rain chances will impact terminals all day today keeping cigs to IFR with low MVFR at best. Tonight fog will be possible, along with lingering drizzle/mist, that may bring vis to MVFR/IFR at all terminals, especially KCSV. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Adcock AVIATION........Barnwell
Hazardous weather outlook, Dec 18, 2:12 AM CST, 3 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 212 AM CST Sat Dec 18 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-190815- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 212 AM CST Sat Dec 18 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 09
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 18, 3:57 PM CST | River Flood Advisory | OHX | Perry | 23 hr |
Nearby
River Flood Advisories in Tennessee, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.